Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 189, NWS St. Louis, MO

December 14, 2015Lincoln County, Missouri

NWS St. Louis, MO issued this river flood warning at Dec 14, 2015, 7:25 AM CST for Lincoln County, Missouri. It took effect at Dec 14, 2015, 6:00 PM CST. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Dec 14, 2015, 7:25 AM CST (13:25 UTC)
In effect from
Dec 14, 2015, 6:00 PM CST
Expired
Dec 15, 2015, 6:00 PM CST
In force
24 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Lincoln County, MO

The radar

The St Louis radar (KLSX), 39 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cuivre River at Troy (TRYM7). The gauge peaked at 22.70 ft at Dec 14, 2015, 4:00 PM CST.

actionminormoderate102012/1412/1512/1612/17
Action stage
19 ft
Minor stage
21 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05514500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

132 
WGUS43 KLSX 141326
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
725 AM CST MON DEC 14 2015

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri... 

  Cuivre River near Troy affecting Lincoln County

.This Flood Warning is a result of 1 to 2 inches of precipitation the 
past 24 hours and .10 inch forecast in the next 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rains could cause river levels to rise even higher than 
predicted.  The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC113-151325-
/O.NEW.KLSX.FL.W.0189.151215T0000Z-151216T0000Z/
/TRYM7.1.ER.151215T0000Z.151215T0000Z.151215T0000Z.NO/
725 AM CST MON DEC 14 2015

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Cuivre River near Troy
* from this evening to Tuesday morning.
* At  7:00 AM Monday the stage was 20.5 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Impact:  At 21.0 feet...Flood Stage.  Left bank overflows.  Minor 
  flooding begins.
* Impact:  At 18.0 feet...From Highway 61 east to Frenchmans Bluff...
  low lying agricultural land is inundated.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     12/15  12/16  12/17  12/18  12/19

Cuivre River
  Troy            21.0   20.46      17.8   11.1    8.7    8.0    7.8


&&


LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090




$$
2 follow-up statements
058 
WGUS83 KLSX 150241
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
841 PM CST MON DEC 14 2015

...The flood warning continues for the following rivers in 
Missouri...
 
 
  Cuivre River near Troy 

  North Fabius River near Ewing  

  Middle Fabius River near Ewing  

  South Fabius River near Taylor  

  Mid Fork Salt River near Holliday 
  

.This Flood Warning is a result of 1 to 3 inches of rainfall this past
weekend...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rains could cause river levels to rise even higher than 
predicted.  The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC111-160241-
/O.EXT.KLSX.FL.W.0185.000000T0000Z-151217T2209Z/
/EWNM7.2.ER.151214T1140Z.151215T1200Z.151216T2209Z.NO/
841 PM CST MON DEC 14 2015

The Flood Warning continues for
  The North Fabius River near Ewing
* Until Wednesday afternoon.
* At 7:30 PM Monday the stage was 14.3 feet.
* Flood stage is 11.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* The river is forecast to crest near 15.5 feet Tuesday morning.
* Impact:  At 15.0 feet...State Highway E west of Williamstown begins 
  to flood.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     12/15  12/16  12/17  12/18  12/19

North Fabius River
  Ewing           11.0   14.27      15.5   13.2    8.5    6.2    5.4


&&


LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154




$$

MOC113-160240-
/O.EXT.KLSX.FL.W.0189.000000T0000Z-151216T0408Z/
/TRYM7.1.ER.000000T0000Z.151214T2115Z.151215T0408Z.NO/
841 PM CST MON DEC 14 2015

The Flood Warning continues for
  The Cuivre River near Troy
* Until late tonight.
* At 8:00 PM Monday the stage was 21.8 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring.
* The river is forecast to fall below flood stage late tonight.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     12/15  12/16  12/17  12/18  12/19

Cuivre River
  Troy            21.0   21.81      17.4    9.8    8.2    7.8    7.6


&&


LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090




$$

MOC111-160240-
/O.EXT.KLSX.FL.W.0186.000000T0000Z-151217T2154Z/
/EWMM7.1.ER.151214T0716Z.151216T0000Z.151216T2154Z.UU/
841 PM CST MON DEC 14 2015

The Flood Warning continues for
  The Middle Fabius River near Ewing
* Until Wednesday afternoon.
* At 8:16 PM Monday the stage was 14.6 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river is forecast to crest near 15.2 feet Tuesday evening.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     12/15  12/16  12/17  12/18  12/19

Middle Fabius River
  Ewing           12.0   14.56      14.4   14.8    7.6    5.2    4.7


&&


LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162




$$

MOC127-160240-
/O.EXT.KLSX.FL.W.0187.000000T0000Z-151217T0600Z/
/TAYM7.1.ER.151214T0952Z.151215T0030Z.151216T0600Z.NO/
841 PM CST MON DEC 14 2015

The Flood Warning continues for
  The South Fabius River near Taylor
* Until late Tuesday night.
* At 7:30 PM Monday the stage was 11.1 feet.
* Flood stage is 9.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river recently crested near 11.2 feet earlier this evening
  and is forecast to fall back below flood stage late Tuesday night.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     12/15  12/16  12/17  12/18  12/19

South Fabius River
  Taylor           9.5   11.12      11.1    8.5    5.5    3.5    3.1


&&


LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172
      3989 9176                       



$$

MOC137-160240-
/O.EXT.KLSX.FL.W.0184.000000T0000Z-151217T2000Z/
/PMZM7.1.ER.151214T0428Z.151214T1445Z.151216T1800Z.UU/
841 PM CST MON DEC 14 2015

The Flood Warning continues for
  The Mid Fork Salt River near Holliday
* Until Thursday afternoon.
* At 8:00 PM Monday the stage was 18.1 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river is forecast to have a secondary crest near 18.3 feet
  late Tuesday afternoon.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     12/15  12/16  12/17  12/18  12/19

Salt River
  Holliday        17.0   18.15      18.1   17.8   10.0    7.9    6.9


&&


LAT...LON 3957 9229 3959 9225 3950 9197 3947 9199
      3952 9221                       



$$
067 
WGUS83 KLSX 151521
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
921 AM CST TUE DEC 15 2015

...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Cuivre River near Troy affecting Lincoln County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rains could cause river levels to rise even higher than 
predicted.  The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC113-151551-
/O.CAN.KLSX.FL.W.0189.000000T0000Z-151216T0408Z/
/TRYM7.1.ER.000000T0000Z.151214T2115Z.151215T0336Z.NO/
921 AM CST TUE DEC 15 2015

The Flood Warning is cancelled for
  the Cuivre River near Troy.
* At  9:00 AM Tuesday the stage was 13.0 feet.
* Flood stage is 21.0 feet.
* Fell below flood stage at  9:36 PM Monday.
* The river will continue to fall to 9.9 feet by tomorrow morning.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     12/16  12/17  12/18  12/19  12/20

Cuivre River
  Troy            21.0   12.99       9.9    8.3    7.8    7.6    7.5


&&


LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Dec 14, 5:53 AM CST, 1 hour 32 minutes earlier.

Area forecast discussion, Dec 14, 5:53 AM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
553 AM CST MON DEC 14 2015

.SHORT TERM:  (Through Late This Afternoon)
Issued at 335 AM CST Mon Dec 14 2015

Although the period of steady rain has ended now that the axis
of strongest moisture convergence has progressed eastward, scattered
to numerous showers were still occurring early this morning farther
back over MO/KS/AR/OK. These showers are associated with the upper
low center, which was located near the MO/KS border at 09z per
satellite imagery and RAP analyses. These showers will accompany the
upper low today as it tracks northeastward from MO into IL/WI,
leading to periods of rain across MO/IL. Simultaneously, a vort lobe
rotating around the back side of the departing upper low may bring
an increased chance of showers to parts of northeast MO/west central
IL this aftn. The PoP grids attempt to reflect this complexity.

Stronger winds aloft will be transported down to the surface today,
leading to windy conditions at times. Both sustained winds and gusts
appear to remain below advisory criteria attm.

Non-diurnal temperatures are expected again today due to the
competing influences of CAA behind a cold front, diurnal warming,
and lingering precip/cloud cover.

Kanofsky

.LONG TERM:  (Tonight through Sunday)
Issued at 335 AM CST Mon Dec 14 2015

(Tonight)

Dry weather is in the offing for the area as relatively narrow NW-SE
oriented surface ridge in the wake of today's system passes through
the region.  Primary question is cloud trends, and although the
tendency should be a clearing of the post system low cloudiness from
SW to NE guidance varies a great deal on how quickly this will
occur.  MOS output based on the NAM...with its typically moist low
levels...holds onto a good deal of low cloudiness into Tuesday
morning, while GFS MOS certainly suggests a decrease in the cloud
cover. Given that the low level wind forecasts have a pronounced
westerly component that should aid in clearing of the low
cloudiness, will lean towards trends suggested by GFS MOS. Some
fog is certainly possible as well given the water-logged ground
across the region and decreasing winds as the surface ridge works
into the area, but will let day shift take another look at
this before including in forecast.

(Tuesday-Wednesday)

Heading into the middle of the week attention turns to potent and
fast moving upper level system that migrates from the central Plains
into the upper Mississippi Valley Tuesday afternoon-Wednesday
afternoon.  With forcing well to the north and with limited moisture
return, it still appears rain threat with this system will be rather
low. Overall forecast trends remain the same, although did attempt
to fine-tune the timing of the rain threat just a bit due to the
good agreement in the 00z solutions WRT movement of upper level
features as well as surface cold front.

(Thursday-Sunday)

No major changes in forecast specifics during this time frame, with
all NWP solutions still indicating deep upper trof developing over
the central CONUS Thursday-Friday.  The drop in heights over the
region should finally allow a much more typical early winter AMS to
settle into the mid Mississippi Valley, with 850mb temps of at
least -10C progged into the area by Friday morning. This cool
down should bring the CWA its first real taste of winter
temperatures with highs in the 30s to low 40s by Friday...first
time temps have been near or below their daily averages since
early this month.

However, it appears that these winter temperatures will be short-
lived, as progressive UA pattern allows strong ridging to build back
across the central CONUS during the upcoming weekend as deep trof
works its way into the eastern U.S.  AMS over the region should
modify quickly during this transition, and the main question is
how fast this modification will occur. If tonight's medium range
solutions are correct warmup could begin already on Saturday, but
given the fact that models are often too fast in a high amplitude
regime will keep Saturday's temps on the cool side, and begin the
warmup in earnest on Sunday, with highs returning to the 40s and
50s.

It still appears that dry conditions will dominate the CWA during
the Thursday-Sunday temperature roller coaster.

Truett

&&

.AVIATION:  (For the 12z TAFs through 12z Tuesday Morning)
Issued at 530 AM CST Mon Dec 14 2015

Scattered showers will continue this morning until an upper level
low pressure center has lifted northeast of the area. Brief
downpours have been observed with some of the showers, temporarily
reducing vsbys below 2 miles. Gusty southwest winds are expected
for most of the day with gusts reaching 20-30 kts. Winds should
decrease after 15/00z. Ceilings were highly variable overnight,
but a general improvement is expected for the first part of the
day until wrap-around clouds with MVFR bases arrive later this
morning and into the afternoon. There is some uncertainty on how
quickly these clouds will clear out tonight. Any areas which
experience partial clearing tonight should see patchy fog
development after due to light winds and moist ground conditions.

Kanofsky

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Dec 14, 5:51 AM CST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
551 AM CST MON DEC 14 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-151200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
551 AM CST MON DEC 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY THROUGH TONIGHT.

TRUETT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 10:50 PM CSTRiver Flood WarningLSXMonroe63 hr
Dec 14, 1:52 AM CSTRiver Flood WarningLSXLewis4 days
Dec 14, 1:52 AM CSTRiver Flood WarningLSXLewis4 days
Dec 14, 1:52 AM CSTRiver Flood WarningLSXMarion68 hr
Dec 14, 1:52 AM CSTRiver Flood WarningLSXMarion53 hr
Dec 14, 8:27 AM CSTRiver Flood WarningLSXCole46 hr
Dec 14, 12:20 PM CSTRiver Flood WarningLSXBoone, Callaway, Cole, Moniteau6 days
Dec 14, 12:20 PM CSTRiver Flood WarningLSXCallaway, Osage7 days
Dec 14, 12:20 PM CSTRiver Flood WarningLSXGasconade, Montgomery7 days
Dec 14, 1:19 PM CSTRiver Flood WarningLSXLewis19 days
Dec 14, 1:19 PM CSTRiver Flood WarningLSXMarion19 days
Dec 14, 1:19 PM CSTRiver Flood WarningLSXMarion18 days
Dec 14, 1:19 PM CSTRiver Flood WarningLSXMarion21 days
Dec 14, 1:19 PM CSTRiver Flood WarningLSXRalls20 days
Dec 14, 1:19 PM CSTRiver Flood WarningLSXPike21 days
Dec 14, 1:19 PM CSTRiver Flood WarningLSXPike22 days
Dec 14, 1:19 PM CSTRiver Flood WarningLSXLincoln23 days
Dec 14, 1:19 PM CSTRiver Flood WarningLSXSaint Charles31 days
Dec 14, 1:25 PM CSTRiver Flood WarningLSXSaint Charles30 days
Dec 14, 1:25 PM CSTRiver Flood WarningLSXPerry, Sainte Genevieve33 days

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.